MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3855
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shaft break occurred and dye leaked.A 15mmx4.00mm wolverine coronary cutting balloon was selected for use.During procedure, it was noted that the shaft broke proximal to the balloon.The dye leaked but the device was still intact.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.A visual examination identified that the balloon was in a deflated state.There were no issues noted with the balloon material.No tears or holes were visible in the balloon material.All blades were securely bonded and no damage to the blades were noted.No issues were noted with the tip section of the device.A visual and microscopic examination found no issue with the marker bands.A visual and tactile examination identified multiple kinking along the length of the hypotube.A visual and tactile examination identified a kink in the midshaft extrusion.The kink was located at 2cm proximal to the port.As part of a leakage test the device was attached to an encore inflation unit and during an attempt to inflate the balloon, a pinhole leak was identified in the outer distal extrusion.The leak was located at 1cm distal to the port.Using a blade the outer was removed and an examination of the inner extrusion found a pinhole in the same location (1cm distal from the port).The exact cause of the pinholes in the inner and outer extrusions is unknown.One possibility is that the guidewire punctured out through the inner and outer.However, no issues were identified with the extrusion which could potentially have contributed to a wire puncturing through the lumens.No other damage was present.
 
Event or Problem Description

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11419019
Report Number2134265-2021-02119
Device Sequence Number2775613
Product Code NWX
UDI-Device Identifier08714729888390
UDI-Public08714729888390
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2022
Device Model Number3855
Device Catalogue Number3855
Device Lot Number0026432930
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer04/01/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1